Alert archive / Colorado / Flash Flood Warnings in 2024
Flash Flood Warning 15, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 21, 2024, 12:34 AM MDT for Custer County, Pueblo County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2024, 12:34 AM MDT (06:34 UTC)
- Expired
- Jul 21, 2024, 3:45 AM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Custer County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 86 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 6.6 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 3750 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672
WGUS55 KPUB 210634
FFWPUB
COC027-101-210945-
/O.NEW.KPUB.FF.W.0015.240721T0634Z-240721T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
1234 AM MDT Sun Jul 21 2024
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
The Oak Ridge burn scar in...
East Central Custer County in southeastern Colorado...
Western Pueblo County in southeastern Colorado...
* Until 345 AM MDT.
* At 1234 AM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Oak Ridge Burn Scar. Additional rainfall
amounts of 0.5 to 1 inch are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Oak Ridge
Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Oak Ridge Burn Scar.
* Some locations that will experience flash flooding include...
Oak Ridge Burn Scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Oak Ridge Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3809 10507 3810 10505 3810 10501 3808 10500
3807 10505 3807 10506
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
PS2 follow-up statements
922
WGUS75 KPUB 210741
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
141 AM MDT Sun Jul 21 2024
COC027-101-210945-
/O.CON.KPUB.FF.W.0015.000000T0000Z-240721T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer CO-Pueblo CO-
141 AM MDT Sun Jul 21 2024
...FLASH FLOOD WARNING FOR THE OAK RIDGE BURN SCAR REMAINS IN EFFECT
UNTIL 345 AM MDT EARLY THIS MORNING FOR EAST CENTRAL CUSTER AND
WESTERN PUEBLO COUNTIES...
At 141 AM MDT, Doppler radar indicated thunderstorms producing heavy
rain over the Oak Ridge Burn Scar. Between 0.3 and 0.4 inches of
rain have fallen. The expected rainfall rate is 0.25 to 0.5 inches
in 1 hour. Additional rainfall amounts up to 0.5 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Oak Ridge Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Oak Ridge Burn Scar.
Some locations that will experience flash flooding include...
Oak Ridge Burn Scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Oak Ridge Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3809 10507 3810 10505 3810 10501 3808 10500
3807 10505 3807 10506
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.25-0.5 INCHES IN 1 HOUR
$$
PS179
WGUS75 KPUB 210937
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
337 AM MDT Sun Jul 21 2024
COC027-101-210947-
/O.EXP.KPUB.FF.W.0015.000000T0000Z-240721T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer CO-Pueblo CO-
337 AM MDT Sun Jul 21 2024
...FLASH FLOOD WARNING FOR THE OAK RIDGE BURN SCAR WILL EXPIRE AT
345 AM MDT EARLY THIS MORNING FOR EAST CENTRAL CUSTER AND WESTERN
PUEBLO COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3809 10507 3810 10505 3810 10501 3808 10500
3807 10505 3807 10506
$$
KAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 11:53 PM MDT, 41 minutes earlier. Its key messages:
- Much cooler Sunday with widespread showers and thunderstorms, especially over and near the higher terrain.
- Below normal temperatures continue with isolated to scattered thunderstorms each day, but overall trend is towards drier and warmer conditions towards mid to late next week.
- Another uptick in monsoon moisture possible over the mountains Friday and Saturday as we come under better direct southwesterly fetch aloft
Area forecast discussion, Jul 20, 11:53 PM MDT, 41 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1153 PM MDT Sat Jul 20 2024 .KEY MESSAGES... - Much cooler Sunday with widespread showers and thunderstorms, especially over and near the higher terrain. - Below normal temperatures continue with isolated to scattered thunderstorms each day, but overall trend is towards drier and warmer conditions towards mid to late next week. - Another uptick in monsoon moisture possible over the mountains Friday and Saturday as we come under better direct southwesterly fetch aloft && .SHORT TERM /THROUGH TONIGHT/... Issued at 226 PM MDT Sat Jul 20 2024 Current water vapor imagery and upper air analysis indicates broad upper level ridging building across the Great Basin, with the centroid of the system across north central Arizona at this time. This is allowing for modest north to northwest flow aloft across the Rockies, with GOES Blended Precipitable Water Imagery indicating PWATS of 0.70 t0 1.15 inches (100 to 125 percent of normal) across region at this time. Water vapor imagery is also indicating several embedded waves sliding down the backside of the ridge across the Intermountain West and Northern Rockies at this time. Current forecast remains on track through the afternoon, with modest northerly flow persisting across the Rockies, as the upper high continues to build north and west across the Great Basin. Current SPC meso-analysis indicates SB CAPES of 500-1000 J/kg over and near the higher terrain, with 1000-1500 J/kg across the far southeast Plains. Northerly surface winds across the plains at this time, will become more east to northeast through the late afternoon, leading to an expected slight increase in effective shears to between 25-35kts across the I-25 Corridor and southeast Plains through the evening. This, along with and embedded wave translating across northern Colorado at this time, will keep scattered to numerous showers and storms across the region through the evening with the best coverage over and near the higher terrain. Ample moisture in place, will allow for locally heavy rainfall and the potential for localized flash flooding, especially for area burn scars and other flood prone areas. Further east, with the slightly enhanced shears, there will remain the potential for one or two stronger to severe storms, capable of producing gusts to near 60 mph and hail around 1 inch in diameter. For the overnight and through the day tomorrow, the forecast becomes more muddled, as the embedded waves bring bouts of uvv across the region, leading to the potential for rounds of showers and storms to continue through the late night and early morning hours. CAMs have been inconsistent on timing and placement of these rounds of convection, though have started to settle in on a second round of storms moving across the Pikes Peak region around midnight, which looks to push south and east across the southeast mountains and plains as low level moisture and easterly upslope increases behind another front pushing south overnight. Cool upslope flow persists across the plains tomorrow, which looks to limit instability on Sunday. However, NAM data does indicate skinny cape profiles, with enough shear for strong to severe storm potential along and west of the I-25 Corridor, if storms can fire. Current thinking is the NAM is overdone on available moisture, instability and its cold temperatures with MET MOS going with a high of 66F in Pueblo on Sunday! Current forecast continues to follow the blended forecast of scattered to numerous showers and storms, with the best coverage over and near the higher terrain. Main threats from storms looks to be locally heavy rainfall and gusty outflow winds, with localized flash flooding remaining possible for the area burn scars and other flood susceptible areas. Tomorrow continues to be one of the coolest days of next week, with highs some 5 to 15 degrees below late July levels in the 70s to lower 80s across the Plains, and in the 50s, 60s and 70s across the higher terrain. && .LONG TERM /SUNDAY THROUGH SATURDAY/... Issued at 226 PM MDT Sat Jul 20 2024 Precipitable waters come down on Monday, particularly over the mountains where values drop to around 0.5 inches during the afternoon. Even the southeast plains see values drop to around 0.7 to 1.0 inches by late afternoon. We still maintain weak easterly upslope flow at the surface and northerly flow aloft, but there will be less forcing and even subsidence across the southeast plains behind the departing upper trough from the night before. Overall this should limit convective coverage some on Monday, keeping most activity confined to in and near the mountains. With surface dew points dropping back into the 40s to lower 50s (highest across the far eastern plains), this limits sbCAPE to under 700 J/kg and deep layer shears to around 20 kts. So storm strengths should come down too with the main risk being locally heavy rainfall over the mountains which could cause flash flooding on burn scars or areas with susceptible/saturated soil conditions. Otherwise, thunderstorm activity will diminish during the late evening and overnight hours with cooler overnight lows for some of our mountain valleys where dew points in the 30s and clearing skies will allow for better radiational cooling. Northerly flow around the western U.S. upper ridge will keep below normal temperatures through Wednesday though readings are warming each day as pockets of drier air wrap around the upper high and limits convection each day. There will still be sufficient moisture for isolated to scattered thunderstorms each day, with the greatest coverage over the mountains. But with dew points dropping back into the 30s and 40s in the afternoons, this will keep CAPE limited and thunderstorms more high based with gusty winds and brief locally heavy rainfall the primary risks. Temperatures warm in earnest for Thursday and Friday across the plains as the upper ridge axis shifts eastward and a lee trough develops across the plains. This will bring a return of above normal temperatures for both days with readings returning into the mid to upper 90s across the plains. Southwest flow may bring another brief influx of monsoon moisture into the mountain areas Friday and Saturday with another uptick in thunderstorm coverage, while southeast plains remain on the drier and warmer side of the spectrum. -KT && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1150 PM MDT Sat Jul 20 2024 VFR conditions are expected to prevail for all TAF sites (KALS, KCOS, and KPUB) throughout the forecast period. There will be possible VCTS/-TSRA continuing at KCOS and KPUB until around 08Z. If SHRA/TSRA does occur, it could temporarily reduce CIGs and VIS to MVFR/IFR criteria. It could also result in periodic windshifts and increased wind speeds for all terminals. VCSH/VCTS will be possible again tomorrow at all stations, with the best chance of occurrence towards the end of the forecast period, and especially between 22Z and 04Z at KCOS and KPUB. Winds will be mostly synoptically influenced by a passing through, and only more diurnally influenced during the early morning hours when winds are weaker. There will be a FROPA at KCOS around 19Z and at KALS/KPUB around 20Z, which will allow for winds to become more NE'ly dominant. The timing of this may be accelerated depending on when TSRA initiates. -Stewey && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MW LONG TERM...KT AVIATION...STEWARD
Hazardous weather outlook, Jul 20, 11:09 AM MDT, 13 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1109 AM MDT Sat Jul 20 2024 COZ058>089-093>099-211715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1109 AM MDT Sat Jul 20 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Showers thunderstorms will continue to develop over the higher terrain through afternoon and evening, with storms moving southeast across the adjacent plains through the late evening. Lightning, gusty outflow winds to 45 mph and locally heavy rainfall will be the main storm risks. Localized flash flooding may be possible over area burn scars and other flood prone areas. A couple of strong to severe storms will be possible, generally east of the I-25 Corridor, this afternoon and evening. Wind gusts to near 60 mph and hail to around one inch in diameter would be the main risks from these storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Widespread showers and thunderstorms are expected across the region tomorrow, with the best coverage of storms over and near the higher terrain. Stronger storms will be capable of producing heavy rain, as well as gusty winds to near 50 mph and generally small hail. Localized flash flooding will again be possible on Sunday, especially across area burn scars and areas where soils are saturated from previous rains. Daily isolated to scattered afternoon rain showers and thunderstorms are then expected for Monday through Friday, with the greatest coverage being over and near the mountains. Expected hazards with any more organized storms will be gusty winds, small hail, heavy rain, and lightning. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 23/23
In the hours before
Special weather statement, Jul 20, 8:28 PM MDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
828 PM MDT Sat Jul 20 2024
COZ085-086-210300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
828 PM MDT Sat Jul 20 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL EL PASO AND
NORTHERN PUEBLO COUNTIES THROUGH 900 PM MDT...
At 828 PM MDT, Doppler radar was tracking a strong thunderstorm over
Hanover, or 20 miles north of Pueblo Airport, moving southeast at 10
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hanover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3861 10454 3868 10443 3856 10422 3843 10445
TIME...MOT...LOC 0228Z 326DEG 9KT 3859 10443
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MGSpecial weather statement, Jul 20, 9:00 PM MDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
900 PM MDT Sat Jul 20 2024
COZ084-210330-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
900 PM MDT Sat Jul 20 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL EL PASO COUNTY
THROUGH 930 PM MDT...
At 900 PM MDT, Doppler radar was tracking a strong thunderstorm near
Black Forest, or 20 miles northeast of Colorado Springs, moving east
at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Peyton and Black Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3900 10443 3899 10472 3913 10471 3913 10445
TIME...MOT...LOC 0300Z 263DEG 11KT 3909 10463
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MGSpecial weather statement, Jul 20, 9:30 PM MDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
930 PM MDT Sat Jul 20 2024
COZ084-210400-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
930 PM MDT Sat Jul 20 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL EL PASO COUNTY
THROUGH 1000 PM MDT...
At 930 PM MDT, Doppler radar was tracking a strong thunderstorm near
Peyton, or 24 miles northeast of Colorado Springs, moving east at 20
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Peyton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3898 10433 3900 10462 3913 10461 3913 10434
TIME...MOT...LOC 0330Z 268DEG 16KT 3908 10451
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MGSpecial weather statement, Jul 20, 10:06 PM MDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1006 PM MDT Sat Jul 20 2024
COZ086-210430-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
1006 PM MDT Sat Jul 20 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PUEBLO COUNTY
THROUGH 1030 PM MDT...
At 1006 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles southwest of Fowler, or 31 miles southeast of Pueblo Airport,
moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern Pueblo
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3801 10421 3802 10407 3782 10407 3783 10423
TIME...MOT...LOC 0406Z 356DEG 14KT 3793 10415
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MGSpecial weather statement, Jul 20, 10:44 PM MDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1044 PM MDT Sat Jul 20 2024
COZ081-084-085-210530-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1044 PM MDT Sat Jul 20 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN EL PASO COUNTY THROUGH
1130 PM MDT...
At 1044 PM MDT, Doppler radar was tracking a strong thunderstorm over
northwestern Colorado Springs, moving south at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Colorado Springs, Fountain, Monument, Air Force Academy, Manitou
Springs, Palmer Lake, Hanover, Black Forest, Security, Falcon,
Security-Widefield, Stratmoor, Gleneagle, Fort Carson, Schriever
Space Force Base, Cimarron Hills, and Peterson Space Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3857 10439 3854 10486 3913 10500 3913 10452
TIME...MOT...LOC 0444Z 357DEG 21KT 3892 10482
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MGSpecial weather statement, Jul 20, 11:07 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1107 PM MDT Sat Jul 20 2024
COZ086-087-210545-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
1107 PM MDT Sat Jul 20 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HUERFANO AND
SOUTHWESTERN PUEBLO COUNTIES THROUGH 1145 PM MDT...
At 1107 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles east of Greenhorn Mountain, or 23 miles south of Pueblo, moving
south at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Colorado City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3801 10480 3804 10471 3798 10460 3782 10457
3783 10486
TIME...MOT...LOC 0507Z 007DEG 11KT 3793 10470
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SimcoeThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:59 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
| Jul 20, 8:15 PM MDT | Special Weather Statement | PUB | Crowley | 30 min |
| Jul 20, 8:28 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jul 20, 9:00 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 20, 9:30 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 20, 10:06 PM MDT | Special Weather Statement | PUB | Otero | 24 min |
| Jul 20, 10:44 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Jul 20, 11:07 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| Jul 20, 11:35 PM MDT | Flash Flood Warning | PUB | El Paso | 114 min |
| Jul 21, 2:35 AM MDT | Flood Watch | PUB | Costilla, Custer, El Paso, Fremont, Huerfano, Las Animas and 2 more | 18 hr |
| Jul 21, 12:25 PM MDT | Special Weather Statement | PUB | Fremont | 35 min |
| Jul 21, 12:50 PM MDT | Special Weather Statement | PUB | Bent | 40 min |
| Jul 21, 2:12 PM MDT | Special Weather Statement | PUB | Crowley | 48 min |
| Jul 21, 2:22 PM MDT | Special Weather Statement | PUB | Huerfano | 38 min |
| Jul 21, 2:32 PM MDT | Special Weather Statement | PUB | Baca | 28 min |
| Jul 21, 3:03 PM MDT | Special Weather Statement | PUB | Costilla | 42 min |
| Jul 21, 3:23 PM MDT | Severe Thunderstorm Warning | PUB | Conejos, Costilla | 52 min |
| Jul 21, 3:33 PM MDT | Special Weather Statement | PUB | 27 min | |
| Jul 21, 3:49 PM MDT | Special Weather Statement | PUB | Bent | 41 min |
| Jul 21, 3:56 PM MDT | Special Weather Statement | PUB | El Paso | 49 min |
| Jul 21, 4:15 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| Jul 21, 4:32 PM MDT | Flash Flood Warning | PUB | El Paso | 59 min |
| Jul 21, 4:47 PM MDT | Special Weather Statement | PUB | Pueblo | 43 min |
| Jul 21, 5:36 PM MDT | Special Weather Statement | PUB | Pueblo | 39 min |
| Jul 21, 5:43 PM MDT | Special Weather Statement | PUB | Pueblo | 47 min |
| Jul 21, 5:53 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.